Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 113, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 27, 2009, 9:47 AM CDT for Van Zandt County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2009, 9:47 AM CDT (14:47 UTC)
- Expired
- Apr 27, 2009, 10:26 AM CDT
- In force
- 39 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Van Zandt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 154 km from the middle of the area, began a volume at 14:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 6:08 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 2.8 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2160 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KFWD 271447
SVRFWD
TXC467-271545-
/O.NEW.KFWD.SV.W.0113.090427T1447Z-090427T1545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
947 AM CDT MON APR 27 2009
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VAN ZANDT COUNTY IN NORTHEAST TEXAS...
* UNTIL 1045 AM CDT
* AT 947 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 4 MILES NORTHEAST OF EDGEWOOD TO 14 MILES SOUTH OF CANTON...
AND MOVING EAST AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
GRAND SALINE BY 1005 AM
VAN BY 1015 AM
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3237 9548 3237 9596 3281 9596 3270 9561
3248 9558 3246 9555
TIME...MOT...LOC 1447Z 264DEG 22KT 3275 9584 3235 9582
$$1 follow-up statement
000
WWUS54 KFWD 271526
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1026 AM CDT MON APR 27 2009
TXC467-271535-
/O.CAN.KFWD.SV.W.0113.000000T0000Z-090427T1545Z/
VAN ZANDT TX-
1026 AM CDT MON APR 27 2009
...THE SEVERE THUNDERSTORM WARNING FOR VAN ZANDT COUNTY IS
CANCELLED...
AT 1025 AM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN
CANCELLED.
RADAR INDICATED THAT HEAVY RAIN AND GUSTY WINDS WERE STILL POSSIBLE
FROM THUNDERSTORMS OVER THE COUNTY THROUGH 11 AM.
LAT...LON 3237 9548 3237 9596 3281 9596 3270 9561
3248 9558 3246 9555
TIME...MOT...LOC 1525Z 264DEG 22KT 3277 9556 3237 9555
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 6:44 AM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Apr 27, 6:44 AM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 644 AM CDT MON APR 27 2009 .AVIATION... /12Z UPDATE/ COMPLEX OF THUNDERSTORMS MOVING THROUGH METROPLEX THIS MORNING WILL CONTINUE TO AFFECT ALL TAF SITES THROUGH AT LEAST 14Z. WILL SHOW IFR CONDS FOR TSRA THROUGH THIS TIME. BEYOND 14Z...TIMING OF ADDITIONAL PRECIP BECOMES MORE DIFFICULT. WILL CARRY MVFR CONDITIONS THROUGH MOST OF THE DAY...WITH SOME TEMPO FOR ADDITIONAL PRECIP THIS AFTERNOON. OTHERWISE...SHOULD SEE SOME HIGHER CIGS BY EVENING...FOLLOWED BY A RETURN TO LOW CIGS AGAIN AFTER DARK. 91/DUNN && .PREV DISCUSSION... /ISSUED 327 AM CDT MON APR 27 2009/ A COUPLE OF IMPULSES EMBEDDED IN SOUTHWEST FLOW ALOFT WILL BRING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO NORTH TEXAS TODAY. THE BEST CHANCE OF THUNDERSTORMS WILL BE NEAR THE UPPER LEVEL SUPPORT WHICH WILL EFFECT MAINLY THE SOUTHERN ZONES THIS MORNING. THE SECOND IMPULSE SHOULD TRACK A BIT FURTHER NORTH AND BRING A BETTER CHANCE OF THUNDERSTORMS NORTH OF INTERSTATE 20 THIS AFTERNOON. STEEP MID LEVEL LAPSE RATES AND RESPECTABLE LOW LEVEL WINDS WILL MAINTAIN A POTENTIAL FOR SEVERE STORMS TODAY...ESPECIALLY THIS AFTERNOON...WHEN THE MID LEVEL CAP SHOULD WEAKEN SIGNIFICANTLY. HAIL AND DAMAGING WINDS WILL BE THE PRIMARY HAZARDS SINCE LOW LEVEL DIRECTIONAL SHEAR SHOULD BE MARGINAL. STORM CHANCES SHOULD DECREASE FROM SOUTHWEST TO NORTHEAST WITH THE DEPARTING WAVE. HOWEVER...A WEAK COLD FRONT WILL CROSS THE RED RIVER OVERNIGHT AND KEEP THUNDERSTORM CHANCES HIGH...ESPECIALLY IN THE NORTH. LOCALLY HEAVY RAINFALL SHOULD BE THE PRIMARY HAZARD OVERNIGHT. THE COLD FRONT WILL STALL OVER NORTH TEXAS TUESDAY AND STORM CHANCES WILL CONTINUE. THE REMAINDER OF THE WEEK WILL REMAIN UNSETTLED WITH MULTIPLE IMPULSES FORECAST TO MOVE ACROSS THE REGION. THE BEST STORM CHANCES WILL MOST LIKELY BE FRIDAY THROUGH SUNDAY WHEN ANOTHER COLD FRONT MOVES INTO THE REGION. WILL LEAVE CHANCE POPS FOR NOW DUE TO TIMING UNCERTAINTIES...BUT OVERALL SOME MUCH NEEDED RAINFALL SHOULD DAMPEN NORTH TEXAS SOIL THROUGH THE WEEK. THE WIND THIS MORNING WILL BE RATHER GUSTY AS SOME MOMENTUM FROM A 50+ KNOT LOW LEVEL JET MIXES DOWN. HOWEVER...THE STRONG WINDS WILL BE LOCALIZED AND ONLY BRIEFLY STRONG AND GUSTY SO WILL NOT ISSUE A WIND ADVISORY AT THIS TIME. WE WILL BE KEEPING A CLOSE EYE THIS THROUGH THE MORNING IN CASE THE STRONGER WINDS BECOME MORE WIDESPREAD. TEMPERATURES THROUGH THE WEEK WILL BE RATHER SEASONAL WITH HIGHS MAINLY IN THE 70S TO LOWER 80S AND LOWS GENERALLY IN THE 60S. 79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 78 63 77 66 80 / 70 60 40 40 30 WACO, TX 81 69 81 67 82 / 60 40 30 20 20 PARIS, TX 77 63 76 64 79 / 70 70 50 50 30 DENTON, TX 79 63 76 65 80 / 70 60 50 40 30 MCKINNEY, TX 76 64 78 64 79 / 70 70 50 40 30 DALLAS, TX 79 65 80 66 80 / 70 60 40 40 30 TERRELL, TX 82 66 79 65 81 / 70 60 50 30 30 CORSICANA, TX 80 68 81 66 82 / 60 50 30 30 20 TEMPLE, TX 82 69 82 68 81 / 60 30 30 20 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 27, 4:32 AM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 432 AM CDT MON APR 27 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 432 AM CDT MON APR 27 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TODAY AND THIS EVENING. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL WILL BE THE PRIMARY HAZARDS. ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTH TEXAS TUESDAY THROUGH SUNDAY AS A SERIES OF UPPER LEVEL DISTURBANCES MOVE ACROSS THE REGION. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL WILL CONTINUE TO BE THE PRIMARY HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS MORNING MAINLY WEST OF INTERSTATE 35 AND REGION-WIDE THIS AFTERNOON.
In the hours before
Special weather statement, Apr 27, 7:49 AM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
749 AM CDT MON APR 27 2009
TXZ104-119>121-271315-
COLLIN TX-DALLAS TX-ROCKWALL TX-KAUFMAN TX-
749 AM CDT MON APR 27 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN COLLIN COUNTY
EASTERN DALLAS COUNTY
NORTHERN KAUFMAN COUNTY
ROCKWALL COUNTY
AT 749 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES SOUTH OF
RICHARDSON TO 6 MILES SOUTHEAST OF SEAGOVILLE...MOVING EAST AT 25
MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE ADDISON...BALCH SPRINGS...
COMBINE...CRANDALL...FATE...FORNEY...GARLAND...HEATH...KAUFMAN...
MESQUITE...MURPHY...PARKER...RICHARDSON...ROCKWALL...ROWLETT...ROYSE
CITY...SACHSE...SEAGOVILLE...SUNNYVALE...TERRELL...UNIVERSITY PARK
AND WYLIE.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS.
LAT...LON 3248 9650 3253 9650 3255 9654 3255 9659
3297 9688 3319 9638 3303 9628 3285 9629
3285 9616 3271 9607 3268 9608
TIME...MOT...LOC 1249Z 249DEG 20KT 3293 9672 3258 9648Special weather statement, Apr 27, 8:09 AM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
809 AM CDT MON APR 27 2009
TXZ095-106-107-271345-
LAMAR TX-DELTA TX-HOPKINS TX-
809 AM CDT MON APR 27 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
DELTA COUNTY
NORTHWESTERN HOPKINS COUNTY
SOUTHERN LAMAR COUNTY
AT 810 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF COMMERCE...MOVING NORTHEAST
AT 35 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE COOPER...PARIS...COOPER LAKE
PARK DOCTORS CREEK AND COOPER LAKE PARK SOUTH SULPHUR.
PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT MONDAY AFTERNOON
FOR EASTERN TEXAS.
LAT...LON 3317 9579 3325 9586 3350 9586 3374 9561
3345 9529 3345 9530
TIME...MOT...LOC 1310Z 233DEG 32KT 3332 9579Local storm report, Apr 27, 8:53 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
853 AM CDT MON APR 27 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 AM TSTM WND DMG CORSICANA 32.08N 96.47W
04/27/2009 NAVARRO TX EMERGENCY MNGR
PART OF ROOF BLOWN OFF...TREE LIMBS DOWN NEAR CENTER OF
TOWNSpecial weather statement, Apr 27, 9:09 AM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 909 AM CDT MON APR 27 2009 TXZ159-271445- MCLENNAN TX- 909 AM CDT MON APR 27 2009 ...SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN MCLENNAN COUNTY AT 910 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 2 MILES NORTHEAST OF BELLMEAD...MOVING NORTHEAST AT 25 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE BELLMEAD...LACY-LAKEVIEW... NORTHCREST AND WEST. PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CDT MONDAY AFTERNOON FOR EASTERN TEXAS. LAT...LON 3177 9723 3186 9704 3159 9684 3149 9711 TIME...MOT...LOC 1410Z 240DEG 23KT 3162 9705
Local storm report, Apr 27, 9:25 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
925 AM CDT MON APR 27 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM TSTM WND DMG KEMP 32.44N 96.22W
04/27/2009 KAUFMAN TX LAW ENFORCEMENT
TIME ESTIMATED...TREES DOWN AT KEMP SCHOOL.Local storm report, Apr 27, 9:33 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
933 AM CDT MON APR 27 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLASH FLOOD EVANT 31.48N 98.15W
04/27/2009 HAMILTON TX EMERGENCY MGMT
US 84 WAS CLOSED FOR 1.5 HRS 4 FAMILIES EVACUATED UNTIL
WATER RECEDED. SWIFT WATER TEAM DEPLOYED.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 4:09 AM CDT | Special Weather Statement | FWD | Bell | 36 min |
| Apr 27, 4:33 AM CDT | Special Weather Statement | FWD | Comanche, Erath | 27 min |
| Apr 27, 4:40 AM CDT | Tornado Warning | FWD | Bell, Milam | 50 min |
| Apr 27, 4:46 AM CDT | Special Weather Statement | FWD | Mills | 29 min |
| Apr 27, 5:16 AM CDT | Severe Thunderstorm Warning | FWD | Bosque, Erath, Hood, Somervell | 59 min |
| Apr 27, 5:26 AM CDT | Special Weather Statement | FWD | Hamilton | 34 min |
| Apr 27, 5:50 AM CDT | Severe Thunderstorm Warning | FWD | Coryell, Hamilton, Lampasas | 55 min |
| Apr 27, 5:56 AM CDT | Severe Thunderstorm Warning | FWD | Hill, Johnson | 64 min |
| Apr 27, 6:11 AM CDT | Special Weather Statement | FWD | Dallas | 34 min |
| Apr 27, 6:21 AM CDT | Severe Thunderstorm Warning | FWD | Bosque | 54 min |
| Apr 27, 6:30 AM CDT | Severe Thunderstorm Warning | FWD | Ellis | 60 min |
| Apr 27, 6:35 AM CDT | Areal Flood Advisory | FWD | Bosque, Hamilton | 3 hr |
| Apr 27, 6:45 AM CDT | Severe Thunderstorm Warning | FWD | Coryell, Lampasas | 75 min |
| Apr 27, 6:58 AM CDT | Severe Thunderstorm Warning | FWD | Bosque, Hill | 62 min |
| Apr 27, 6:59 AM CDT | Tornado Warning | FWD | Lampasas | 46 min |
| Apr 27, 7:01 AM CDT | Areal Flood Advisory | FWD | Lampasas, Mills | 3 hr |
| Apr 27, 7:02 AM CDT | Areal Flood Advisory | FWD | Lampasas, Mills | 3 hr |
| Apr 27, 7:06 AM CDT | Flash Flood Warning | FWD | Dallas | 114 min |
| Apr 27, 7:21 AM CDT | Flash Flood Warning | FWD | Coryell, Hamilton, Lampasas, Mills | 114 min |
| Apr 27, 7:43 AM CDT | Special Weather Statement | FWD | Hunt | 32 min |
| Apr 27, 7:43 AM CDT | Severe Thunderstorm Warning | FWD | McLennan | 62 min |
| Apr 27, 7:49 AM CDT | Special Weather Statement | FWD | Kaufman, Rockwall | 26 min |
| Apr 27, 7:57 AM CDT | Severe Thunderstorm Warning | FWD | Limestone, Navarro | 78 min |
| Apr 27, 7:59 AM CDT | Severe Thunderstorm Warning | FWD | Hill | 33 min |
| Apr 27, 8:09 AM CDT | Special Weather Statement | FWD | Delta, Lamar | 36 min |
| Apr 27, 8:21 AM CDT | Areal Flood Advisory | FWD | Coryell, McLennan | 3 hr |
| Apr 27, 8:38 AM CDT | Tornado Warning | FWD | Henderson, Navarro | 52 min |
| Apr 27, 8:50 AM CDT | Severe Thunderstorm Warning | FWD | Kaufman, Van Zandt | 55 min |
| Apr 27, 9:09 AM CDT | Special Weather Statement | FWD | McLennan | 36 min |
| Apr 27, 9:10 AM CDT | Tornado Warning | FWD | Kaufman, Van Zandt | 50 min |
| Apr 27, 9:15 AM CDT | Areal Flood Advisory | FWD | Navarro | 3 hr |
| Apr 27, 9:30 AM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Hunt, Rains | 60 min |
| Apr 27, 9:42 AM CDT | Flash Flood Warning | FWD | Bosque, Coryell, Hamilton, Lampasas, Mills | 108 min |
| Apr 27, 10:07 AM CDT | Areal Flood Advisory | FWD | Bosque, Hill, Limestone | 3 hr |
| Apr 27, 11:32 AM CDT | Flash Flood Warning | FWD | Bosque, Coryell, Hamilton, Lampasas, McLennan, Mills | 3 hr |
| Apr 27, 1:48 PM CDT | River Flood Warning | FWD | Coryell | 7 hr |
| Apr 27, 2:35 PM CDT | Areal Flood Warning | FWD | Lampasas | 90 min |
| Apr 27, 3:11 PM CDT | River Flood Warning | FWD | Lampasas | 17 hr |
| Apr 27, 6:45 PM CDT | River Flood Warning | FWD | Hunt, Rockwall | 14 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.